MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM BEAD PA SZE4 BP; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM BEAD PA SZE4 BP; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5526-B-400
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 10/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding malposition involving a triathlon baseplate was reported.The event was confirmed via clinician review of provided medical records.Method & results: product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical information by a clinical consultant indicated: "over a 10 year period there was substantial polyethylene wear that led to revision surgery device or procedure related adverse event: polyethylene wear leading to instability and revision surgery.The tibial component was placed in significant varus at the time of the primary surgery.Wear was evident with thinning of the polyethylene medially.In addition there was posterior translation of the femur on the tibia, the competency of the pcl could not be determined from the notes.Root cause and confirmation: a root cause cannot be determined without additional records.The revision surgery can be confirmed.Polyethylene wear can be confirmed.The root cause was likely varus malposition of the tibial component and perhaps pcl injury." product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to instability and fracture/wear of the triathlon insert.A review of the provided medical records by a clinical consultant confirmed joint instability and indicated that "the tibial component was placed in significant varus at the time of the primary surgery" and that this may have contributed to the event.Further information such as additional pre- and post-operative x-rays as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
"knee revision due to instability" was reported.Update 12-january-2023: per clinician review of provided medical records, "over a 10 year period there was substantial polyethylene wear that led to revision surgery device or procedure related adverse event: polyethylene wear leading to instability and revision surgery.The tibial component was placed in significant varus at the time of the primary surgery.".
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
TRIATHLON PRIM BEAD PA SZE4 BP
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16292918
Report Number0002249697-2023-00125
Device Sequence Number6406435
Product Code MBH
UDI-Device Identifier07613327041354
UDI-Public07613327041354
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5526-B-400
Device Catalogue Number5526B400
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown
Patient Weight99 KG